i just got my lips done yesterday and theyre absolutely aweful and huge. is there anyway to take the juvederm out?
Is There Any Way to Take Juvederm Out of Your Lips?
Doctor Answers 21
Swelling can mask results
Have a question? Ask a doctor
Removing Juvederm from the lips
Juvederm, like all hyaluronic acid fillers (e.g Restylane, Perlane, Teosyal), can cause swelling after injection, especially if the lips are treated. Give it 1 week to settle down ; if at that point you're unhappy, you can have your physician inject you with hyaluronidase to dissolve some of the Juvederm. Dr. Benjamin Barankin, Toronto Dermatology Centre.
You might also like...
Removing Juvederm from the lips
Unlike Prevelle, which is a fully hydrated Hyaluronic acid, Juvederm is not fully hydrated and it absorbs water from the tissues in which it is injected. This causes a temporary swelling which may look allarming.
Most likely, at the end of the procedure you looked at your lips and they must have appeared satisfactory. But within several hours subsequent to the injections, the hydration of the Juvederm took place and they appeared excessively full.
In a few days your lips will look just as they did at the end of the injections and most likely you will like the results. If not, some of the Juvederm can be removed with a specific enzyme, Hyaluronidase.
Removing Juvederm from lips
Thanks for the question.
It is common to experience a modest amount of swelling following Juvederm injections into the lips. I would give it a few days (3 or so) before you consider removing the product. To answer your question, yes, Juvederm can be removed with the use of hyaluronidase, which is an enzyme which targets and degrades hyaluronic acid ( the active ingredient in Juvederm) immediately.
Best of luck,
Glenn Vallecillos, MD, FACS
Lips too big after Juvederm
Lips are particularly sensitive to swelling after injection of Juvederm or Restylane. Most other areas of the face will have swelling for 1-2 days, while the lips can take up to 4 days for swelling to resolve.
If this is your first time to receive filler in your lips, you too may also be more sensitive to the change you feel. Recall when you go to the dentist for a filling and your lips feel huge? Or the pimple you had in high school that you were sure was the size of a grape? Perspectives can vary.
If after several weeks you are still unhappy with your result, your plastic surgeon can inject Hyaluronidase which will enzymatically speed up the degradation of the Juvederm or Restylane.
Juvederm Lip Injections May Initially Seem Too Big
It is perfectly normal to initially feel that your lip injections may be too much or too big. I would give it at least two to three weeks before coming to a final conclusion about their size. If you still feel uncomfortable with their size, hyaluronidase can be injected into the lips to dissolve the Juvederm.
It's normal to get swelling immediately after Juvederm placement in the lips. I always tell my patients to expect this so they don't too worried. I'd ice and massage it and wait a few days. If you still hate it and want it removed - your doctor can use a product to dissolve it.
Dr. Cat Begovic M.D.
Early swelling from Juvederm injection can be treated
After Juverderm injections, marked swelling can occur in the first week. As a lot of the unwanted "volume" at this early point is swelling, (assuming the injector administered the "needed" amount of volume), measures to bring down the swelling will help. Cold compresses, an extra pillow or two under your head at night can help. For extreme swelling, a short course of oral steroid medication, (a "medrol dose-pack"), can also help a lot. Injecting hyaluronidase before two weeks after the injection should be avoided if possible, as you might really like your result at this point! If at 2 weeks you are still unhappy with the volume, then hyaluronidase works very well to dissolve the filler.
Lip Augmentation with Juvederm: Swelling is normal
Lip augmentation with a hyaluronic acid based filler like Juvederm is reliable with minimal complications. The swelling you are complaining about so short after the injection is perfectly normal and is likely secondary to the trauma of the injection and not the filler itself. It would be likened to bumping your lip and getting a "fat lip". Utilizing a local anesthetic with epinephrine to numb the lip before hand, as well as avoiding blood thinner products like NSAIDs and aspirin, and applying ice before and after the procedure for 2 days after can all decrease local swelling. One other cause of swelling would be bruising or hematoma in the lip. All of these should resolve over the next 2 weeks so do not panic! Apply ice every 4 hours for 15 minutes for the next 2 days. Follow-up with your injector, and the best thing is that after 4 weeks if you are still unsatisfied, hyaluronic acid fillers can be dissolved with hyaluronidase.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.